DOI 10.1016/j.xkme.2026.101347
Acute Interstitial Nephritis Is a Potential Adverse Effect in Inflammatory Bowel Disease Patients Treated With Vedolizumab: A Case Report and Review of the Literature.
Аннотация
We report a case of vedolizumab (VDZ)-associated acute interstitial nephritis (AIN) in a 44-year-old man with refractory ulcerative colitis. The case highlights the need for nephrotoxicity monitoring in patients receiving VDZ for inflammatory bowel disease, as well as the inherent difficulties in recognizing AIN in this clinical setting. 4 months after starting VDZ therapy, the patient was admitted with dyspnoea and chest pain. Although investigations for suspected pulmonary embolism were negative, evidence of acute kidney injury was found and a kidney biopsy showed AIN. Identification of the causative role of VDZ was confounded by the fact that the patient was also being treated with omeprazole, which was considered to be the likely cause of AIN. However, rechallenge with VDZ in the absence of omeprazole again led to worsening kidney function that improved when the VDZ was stopped. The presumed recurrence of VDZ-associated AIN occurred during a tapering course of oral prednisolone. This case adds to the literature by reporting detailed tracking of a dechallenge-rechallenge sequence that provides convincing evidence of VDZ-induced AIN. These findings underscore the need for renal surveillance during VDZ therapy to prevent potential progression to chronic kidney disease.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.